Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 63, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 10, 2001, 5:38 PM CDT for Saline County, Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 5:38 PM CDT (22:38 UTC)
- Expired
- Apr 10, 2001, 6:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 100 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 6:15 PM CDT | Hail 0.88 | Nelson, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 5:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 102238
SVRMCI
MOC195-102330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
538 PM CDT TUE APR 10 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SALINE COUNTY IN CENTRAL MISSOURI
THIS INCLUDES THE CITIES OF...MARSHALL...SWEET SPRINGS
* UNTIL 630 PM CDT
* AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES WEST OF SWEET SPRINGS...OR ABOUT 3
MILES SOUTHWEST OF CONCORDIA...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SWEET SPRINGS AT 550 PM CDT
MARSHALL AT 605 PM CDT
NAPTON AT 615 PM CDT
ARROW ROCK AT 625 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE BASEBALL SIZE HAIL OR
LARGER...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE
INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS DA THREAT
FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF
LOW LYING AREAS.
LAT...LON 3919 9299 3918 9300 3917 9343 3916 9348
3913 9349 3894 9349 3894 9306 3907 9292
3913 9295 3919 9290What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:05 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Apr 10, 1:05 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT TUE APR 10 2001 ON-GOING SEVERE WEATHER AND THUNDERSTORM CHANCES THROUGH WEDNESDAY THE MAIN FORECAST CHALLENGES. SURFACE LOW DEEPENING OVER EASTERN COLORADO EARLY THIS AFTERNOON...PRODUCING STRONG SOUTHERLY FLOW...OVERRUNNING WARM FRONT DRAPED ACROSS KANSAS AND MISSOURI. AS A RESULT...WIDESPREAD CONVECTION HAS DEVELOPED ACROSS CENTRAL KANSAS...INTO WESTERN MISSOURI. WARM FRONT FORECAST TO LIFT SLOWLY NORTH THIS AFTERNOON AND EVENING...KEEPING THREAT FOR THUNDERSTORM ACTIVITY OVER CWA INTO THE OVERNIGHT. CURRENT THINKING IS THAT WE SHOULD SEE ADDITIONAL DEVELOPMENT OVER WESTERN AND SOUTHWEST KANSAS AS INTENSE SURFACE LOW BEGINS TO PULL OUT OF THE HIGH PLAINS...WHICH SHOULD FORCE WARM FRONT NORTH. AS A RESULT...AM EXPECTING A BIT OF A BREAK IN THE CONVECTION IN AREAS SOUTH OF THE WARM FRONT THIS EVENING...WITH MORE PRECIPITATION DEVELOPING TOWARDS MIDNIGHT. SEVERE THREAT CONTINUES THROUGH THE OVERNIGHT. WILL LIKELY CONSIDER A FLASH FLOOD WATCH FOR AT LEAST THE WESTERN PART OF CWA. MODELS CONTINUE TO SURGE DRY LINE THROUGH WESTERN PORTION OF CWA BY 18Z...WHICH SHOULD EFFECTIVELY PUT AN END TO THE PRECIPITATION OVER WESTERN MISSOURI AND EASTERN KANSAS. AM A BIT CONCERNED ABOUT THE EASTERN PART OF FORECAST AREA...AS IT APPEARS THAT DRY LINE WILL BE MOVING THROUGH THIS REGION DURING THE PEAK HEATING OF THE DAY. SPC MODERATE RISK IN DAY2 LOOKS GOOD OVER CWA. INTENSE SURFACE LOW PULLS INTO THE NORTHERN PLAINS WEDNESDAY AND WEDNESDAY NIGHT. MODELS FORECASTING VERY STRONG GRADIENT WINDS ACROSS CWA WEDNESDAY INTO WEDNESDAY NIGHT. WILL HOLD OFF ON WIND ADVISORY AT THIS TIME AND LET MIDNIGHT SHIFT SEE HOW SYSTEM EVOLVES. WITH THE EXCEPTION OF THE CHANCE FOR RAIN ON FRIDAY...EXTENDED LOOKS COOLER AND DRIER. .EAX... KS...NONE MO...NONE MJM
In the hours before
Local storm report, Apr 10, 5:04 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
504 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYp LOCATION....
0458 PM KINGSVILLE MO 1 INCH HAIL
04/10/01 JOHNSON
0458 PM BLUE SPGS MO .75 INCH HAIL
04/10/01 JACKSONLocal storm report, Apr 10, 5:06 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
506 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0504 PM BLUE SPGS MO .75 INCH HAIL
04/10/01 JACKSON REPORTED BY PUBLIC.Local storm report, Apr 10, 5:09 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
509 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0507 PM 5 N KINGSVILLE MO 1.5 INCH HAIL
04/10/01 JOHNSON 1.5 INCH HAIL COVERING
THE GROUND AT THE JCT
pOF W HIGHWAY AND NW 300.Local storm report, Apr 10, 5:18 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
518 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0516 PM HOLDEN MO 1 INCH HAIL
04/10/01 JOHNSON JUST NORTH OF HOLDEN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0516 PM HOLDEN MO 60 MPH TSTM GUST
04/10/01 JOHNSON JUST NORTH OF HOLDEN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 10, 5:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
519 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYU LOCATION....
0519 PM PITTSVILLE MO 1.75 INCH HAIL
04/10/01 JOHNSONLocal storm report, Apr 10, 5:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
531 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0527 PM WARRENSBURG MO 1.75 INCH HAIL
04/10/01 JOHNSON JUST NORTH OF
WARRENSBURG. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0527 PM WARRENSBURG MO WIND DAMAGE
04/10/01 JOHNSON STRUCTURAL DAMAGE
REPORTED TO A BUILDING
IN WARRENSBURG.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:03 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 42 min |
| Apr 9, 7:12 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 48 min |
| Apr 9, 7:34 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Saline | 56 min |
| Apr 9, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 48 min |
| Apr 9, 8:24 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 51 min |
| Apr 9, 8:46 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 59 min |
| Apr 9, 9:41 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 49 min |
| Apr 9, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 43 min |
| Apr 9, 10:15 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 60 min |
| Apr 9, 10:19 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 41 min |
| Apr 9, 10:46 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 59 min |
| Apr 9, 11:19 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 41 min |
| Apr 9, 11:34 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 41 min |
| Apr 9, 11:38 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 37 min |
| Apr 9, 11:59 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 61 min |
| Apr 10, 12:32 AM CDT | Severe Thunderstorm Warning | EAX | Saline | 58 min |
| Apr 10, 12:51 AM CDT | Severe Thunderstorm Warning | EAX | Cooper | 54 min |
| Apr 10, 12:54 AM CDT | Severe Thunderstorm Warning | EAX | Howard | 66 min |
| Apr 10, 1:03 AM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 57 min |
| Apr 10, 1:32 AM CDT | Severe Thunderstorm Warning | EAX | Saline | 58 min |
| Apr 10, 2:36 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 39 min |
| Apr 10, 4:27 PM CDT | Tornado Warning | EAX | Cass | 33 min |
| Apr 10, 4:30 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 45 min |
| Apr 10, 4:52 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 53 min |
| Apr 10, 4:52 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 53 min |
| Apr 10, 5:05 PM CDT | Tornado Warning | EAX | Cass, Johnson | 55 min |
| Apr 10, 5:29 PM CDT | Flash Flood Warning | EAX | Johnson, Lafayette | 4 hr |
| Apr 10, 5:29 PM CDT | Tornado Warning | EAX | Pettis | 46 min |
| Apr 10, 5:45 PM CDT | Flash Flood Warning | EAX | Pettis, Saline | 3 hr |
| Apr 10, 5:59 PM CDT | Tornado Warning | EAX | Cooper | 61 min |
| Apr 10, 6:34 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 41 min |
| Apr 10, 6:38 PM CDT | Flash Flood Warning | EAX | Cooper, Howard | 112 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.